Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Ask the Experts
Program for Wellness RestorationL-Carnitine (LC) is used by the body as a shuttle to transport fatty acids to the mitochondria, where they are burned for energy. During this process it is converted to Acetyl-L-Carnitine (ALC). Much of the ALC we take is converted in the body to... Read more »
AIDS Research and Treatment Center of the Treasure CoastI am not aware of any proven way to predict or prevent the neuropathy that some people get from stavudine (d4T, Zerit). Some studies are underway with antioxidants (L-carnitine, vitamin E, selenium, etc.) However, most people do not get... Read more »
University of Minnesota, School of MedicineI have also been guilty of not highlighting the possibility of peripheral neuropathy due to 3TC (less likely AZT). Though the association with peripheral neuropathy is less with 3TC/AZT then with the "d" drugs (such as D4T=Zerit) there is... Read more »
University of Minnesota, School of MedicineGood question. I have seen several cases of HIV related transverse myelitis and/or myopathy that seemed to respond to corticosteriods prior the the availability of effective antiretrovirals. It is unclear to me what the etiology was of the... Read more »
Connect With Others
Posted by Anonymous, 2 RepliesAnyone out there suffering from neuropathy in the legs & feet? Give me some solutions as to what helps?
Thanks a million.
Read more »
Posted by Anonymous, 3 RepliesGreetings! Just thought I would post the following info, it is based strictly on my personal experience and is not a recommendation.
I am a long-term survivor(21 years) and in general good health. Last year I successfully complete a course of Chemo... Read more »
Posted by Biotech, 2 RepliesGlutathione deficiency is associated with impaired survival in HIV disease.
Herzenberg LA, De Rosa SC, Dubs JG, Roederer M, Anderson MT, Ela SW, Deresinski SC, Herzenberg LA.
Department of Genetics, Stanford University Medical School, CA 94305-5125,... Read more »
Posted by Anonymous, 1 ReplyIs it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?
Read more »
Guides for People With HIV